Remicade Questions.......

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kelsie
Regular Member


Date Joined Jan 2008
Total Posts : 60
   Posted 2/7/2008 5:49 AM (GMT -6)   
For those on or that have been on Remicade.....
 
How was your initial response?
 
If you started losing response, what were your first indications?
 
Did you ever have your levels or antibodies tested?
 
If you started to lose response, how long had you been on Remicade?  At what dose?
 
What did you do to get back or attempt to get back into remission?  And with any success?
 
If you had your dose increased, did you notice any additional side effects like feeling poorly for a day or so afterward?  Infusion reactions? 
 
Thanks for your help!
 
Kelsie (mom to teen with UC/Remicade)

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 2/7/2008 7:35 AM (GMT -6)   
I was heading into remission by my second dose, and I've never had any adverse reaction or loss of response to the drug. I'm sure there will be others coming along who have, and they'll have more information for you.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6448
   Posted 2/7/2008 8:30 AM (GMT -6)   
Hi, and welcome to the forum Kelsie! I had immediate results with Remicade; the next day after the infusion I stopped the bleeding and urgency. I've never had an adverse reaction either. Is your daughter experiencing symptoms after being on Remicade? Is it losing it's effects? I think some folks on Remi have tried using an enema to get them over the hump and into remission. Hope this helps. Again, welcome to HealingWell!



Carol

Remicade - will have my 20th infusion on February 21.
Imuran - 100 mgs....taken before bedtime
Vitamin B-12/Biotin, Probiotics

"Life is short -- make fun of it"
 
Co-Moderator for the UC Forum
 
 

Post Edited (Loneylane) : 2/7/2008 9:07:20 AM (GMT-7)


chicagoatc
Regular Member


Date Joined Sep 2006
Total Posts : 133
   Posted 2/7/2008 10:05 AM (GMT -6)   

Kelsie,

  I started Remicade in 8/06 and immediately saw results.  I felt so good after just the first couple infusions!  I normally started to develop things like bleeding/urgency during the 7th week or so (I was on an 8 week schedule) and then it would remind me it was time to go in for an infusion.  I started to lose response around 1/07.  I developed bleeding and the usual symptoms but they didn't go away with an infusion.  We changed to an every 6 week schedule and that didn't help.  Then we increased my dose to the highest dose and that didn't help.  We gave up on it around 7/07.  I was just throwing money away because it wasn't helping at all anymore, even on the steroids too.  I had a really hard time getting back under control.  I've been back on Imuran for about 3 months which is either doing the trick or it's just coincidence. (I'd been on Imuran before and it didn't work)  I never had an adverse reaction to the Remicade and I never had any feelings with the dose increase.  Lots of times I was pretty tired following the infusions but I'm not sure if that was due to the actual medication or if it was because of the temperature of the infusions.  (The room Remicade was given in was always really cold and then in combination you're putting cool fluid into your body.)  So I just remember being tired.  I really believe that Remicade is a great drug and can help so many people.  Good luck to your child!  Hang in there!

Becky


29 years old; diagnosed since 1997 (but I've had it forever)
Current meds:
-Prednisone 10 mg!
-Re-trying Imuran; I'm at 75 mg now.
-Asacol 12/day
-Failed Remicade (8/06-8/07)
-Calcium + Vitamin D(for my steroid-affected bones)
-Buspar and Xanax for anxiety
-Prenatal vitamins (for the extra stuff, not for pregnancy)
 


princesscolon
Veteran Member


Date Joined Apr 2006
Total Posts : 733
   Posted 2/7/2008 10:07 AM (GMT -6)   
Welcome to the forum. 
 
My initial response was I didn't feel like it was working for several months.  I didn't have any side effects, maybe just feeling tired the day of the infusion.  I didn't think it was working but the colonoscopy showed a huge improvement in my ulcer after 3 months.  So I stayed on it and finally had less bms and flares after about almost a year on it
 
I never had antibodies tested but wish I would have when my doctor and I suspected I had antibodies against it.
 
Once I finally felt better, I would still start to flare again 5-6 weeks after the infusion.  I was taking 400 mgs every 8 weeks and got changed to 700 mgs every 6 weeks.  I didn't notice immediate side effects.  I did start having weird body pains and aches about a week after the infusions but my doctors claim it isn't possible for it to be the Remicade, but I might have been developing antibodies.  So, in December I gave it another try at the double dose, during infusion I felt itchy all over, they slowed down the drip and it went away.  Then that night, I had severe tightening of my calf muscles, like extreme charley horses for about 15 hours.  Then I had occasional calf cramping every few hours on and off for a week.  Then a week later, I had joint pains so bad that I couldn't move and no pain killers would work.  I took prednisone and finally the joint pain stopped.  I have been told I could try to lower the Remicade dose and take Prednisone the week of the infusions so I could stay on it, but I prefer to try Humira and hope these body aches go away.  My GI and also Arthritis doctor seem to think the body pains are not related to the Remicade and that I should stay on it, but I think I know my body better than they do.  They have no idea how intense the pain has been.  And what a strange "coincidence" it only started after the higher dose of Remicade.  Sorry, I am not trying to scare anyone.  The Remicade has worked the best of any med I've tried on the past 12 years of having UC despite the possible sode effects.  I just want to warn the people on Remicade that if you start having new body pain to have an antibody test and don't let the doctors push you into anything like I did.

Diagnosed with Left-sided Ulcerative Colitis 1995 at 15, Tried: Prednisone, Rowasa & Hydrocort. Enemas, Proctofoam, Sulfasalazine, Asacol, Probiotics, Fish Oil, Canasa, Enotcort, Colazol, Anamantle, etc... had almost recto-vaginal fistula in 2004, put on Remicade, August 2007:Increased Remicade dosage-700mg every 6 weeks,diagnosed w/ Psoriatic Arthritis & Fibromyalgia Current meds: Remicade 700mgs every 6 wks (had reaction, will start Humira Feb 11) Clorazepate, Proctofoam HC, Glucosamine 500, Vitamin B, Lomotil,  Tylenol pm, Lyrica for Fibromyalgia started 1/17/08


Kelsie
Regular Member


Date Joined Jan 2008
Total Posts : 60
   Posted 2/7/2008 6:05 PM (GMT -6)   
Thanks everyone. Remicade was started in July and we had a wonderful 4 months--imediate improvement, but even initially, mild symptoms would start even during the loading doses, but wasn't anything that prevented activity. We tried stretching it to 8 weeks this last time, could only go 6 before, and I have to wonder if that had something to do with it or if it was because of the initial loading doses kicked it back so well, but then weren't getting enough medication to keep things at bay. Good news, though, pending negative stool cultures, Remicade is scheduled for Sunday or Monday--barely 4 weeks after the last one. If negative cultures and no relief from Remicade, a colonoscopy will be done. Strange thing is that it starts out so slowly with pain and fatigue and loose increased stools, but no blood. Given we are using Remicade, we certainly do not want to get to the bleeding stage. Not with the history of things getting totally out of control so quickly. My teen will have a colectomy before going on prednisone again.

Princesscolon, I do believe the pains were caused by Remicade. You aren't the only one I have heard that from, and you are right, you know your body best. We were told that Imuran couldn't cause fatigue without blood levels being out of whack, but that is NOT true for us. The fatigue was as bad or worse than the disease! Every one responds differently to medications.

Thanks again, and if anyone else has any experiences they would like to share, that would be great!

Kelsie

UCinNC
Veteran Member


Date Joined May 2007
Total Posts : 528
   Posted 2/7/2008 6:26 PM (GMT -6)   
I just saw my GI today and we talked about this question of remi losing effectiveness. what he told me is that it is designed to be used once every 8 weeks and it is when people start getting the dose in shorter periods than that that the body can start to develop antibodies.
30/Female/NC
Pancolitis dx 3/07
9 Colazal a day (was on 12 Asacol/day, but suddenly got sick from it)
150mg Imuran/day (steroid dependent, reached this dose 9/07)
Various vitamins, bit of fish oil, a probiotic.
Getting married October, 2008!!!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 4:02 AM (GMT -6)
There are a total of 2,973,729 posts in 326,344 threads.
View Active Threads


Who's Online
This forum has 161120 registered members. Please welcome our newest member, maybellpeltier.
304 Guest(s), 2 Registered Member(s) are currently online.  Details
Hibee, hrpufnstuf